Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 147, NWS Des Moines, IA

September 9, 20165 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Sep 9, 2016, 2:33 PM CDT for 5 counties in Iowa. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 9, 2016, 2:33 PM CDT (19:33 UTC)
Expired
Sep 9, 2016, 3:15 PM CDT
In force
42 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Boone County, IA, Greene County, IA, Hamilton County, IA, Story County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 54 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 7.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2016-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2016-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

113 
WUUS53 KDMX 091933
SVRDMX
IAC015-073-079-169-187-092015-
/O.NEW.KDMX.SV.W.0147.160909T1933Z-160909T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
233 PM CDT FRI SEP 9 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN WEBSTER COUNTY IN CENTRAL IOWA...
  NORTHWESTERN STORY COUNTY IN CENTRAL IOWA...
  SOUTHERN HAMILTON COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  NORTHERN BOONE COUNTY IN CENTRAL IOWA...

* UNTIL 315 PM CDT.

* AT 233 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GOWRIE...OR
  16 MILES NORTHEAST OF JEFFERSON...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  AMES...BOONE...STORY CITY...JEWELL JUNCTION...GILBERT...GOWRIE...
  DAYTON...STRATFORD...ELLSWORTH...STANHOPE...HARCOURT...PATON...
  KAMRAR...BOXHOLM...RANDALL...PILOT MOUND...FRASER...DANA...BOONE
  MUNICIPAL AIRPORT AND BRUSHY CREEK ST RECREATION AREA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 115 AND 140.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4205 9428 4230 9435 4242 9352 4205 9353
TIME...MOT...LOC 1933Z 267DEG 41KT 4222 9420 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
3 follow-up statements
479 
WWUS53 KDMX 091949
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
249 PM CDT FRI SEP 9 2016

IAC073-091958-
/O.CAN.KDMX.SV.W.0147.000000T0000Z-160909T2015Z/
GREENE IA-
249 PM CDT FRI SEP 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4207 9404 4232 9420 4242 9352 4205 9353
TIME...MOT...LOC 1948Z 265DEG 43KT 4235 9396 4220 9391 4211 9396 

$$

IAC015-079-169-187-092015-
/O.CON.KDMX.SV.W.0147.000000T0000Z-160909T2015Z/
WEBSTER IA-STORY IA-HAMILTON IA-BOONE IA-
249 PM CDT FRI SEP 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN WEBSTER...NORTHWESTERN STORY...SOUTHERN HAMILTON AND
NORTHERN BOONE COUNTIES...

AT 248 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES SOUTHWEST OF WEBSTER CITY TO NEAR
BOONE...MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  JEWELL JUNCTION AROUND 305 PM CDT. 
  AMES...STORY CITY AND GILBERT AROUND 310 PM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ELLSWORTH...RANDALL...KAMRAR...PILOT MOUND...STANHOPE...DAYTON...
FRASER...STRATFORD...BOXHOLM AND BRUSHY CREEK ST RECREATION AREA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 116 AND 140.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4207 9404 4232 9420 4242 9352 4205 9353
TIME...MOT...LOC 1948Z 265DEG 43KT 4235 9396 4220 9391 4211 9396 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
197 
WWUS53 KDMX 092006
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
306 PM CDT FRI SEP 9 2016

IAC187-092016-
/O.CAN.KDMX.SV.W.0147.000000T0000Z-160909T2015Z/
WEBSTER IA-
306 PM CDT FRI SEP 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4210 9382 4236 9390 4242 9352 4208 9353
TIME...MOT...LOC 2006Z 267DEG 32KT 4238 9366 4221 9370 4207 9373 

$$

IAC015-079-169-092015-
/O.CON.KDMX.SV.W.0147.000000T0000Z-160909T2015Z/
STORY IA-HAMILTON IA-BOONE IA-
306 PM CDT FRI SEP 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN STORY...SOUTHERN HAMILTON AND NORTHEASTERN BOONE
COUNTIES...

AT 306 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR JEWELL JUNCTION TO NEAR STORY CITY TO NEAR
GILBERT...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
STORY CITY...JEWELL JUNCTION...GILBERT...ELLSWORTH...STANHOPE...
KAMRAR AND RANDALL.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 118 AND 140.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4210 9382 4236 9390 4242 9352 4208 9353
TIME...MOT...LOC 2006Z 267DEG 32KT 4238 9366 4221 9370 4207 9373 

HAIL...<.75IN
WIND...60MPH
 
$$

SKOW
885 
WWUS53 KDMX 092017
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
317 PM CDT FRI SEP 9 2016

IAC015-079-169-092027-
/O.EXP.KDMX.SV.W.0147.000000T0000Z-160909T2015Z/
STORY IA-HAMILTON IA-BOONE IA-
317 PM CDT FRI SEP 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN STORY...SOUTHERN
HAMILTON AND NORTHEASTERN BOONE COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4210 9382 4236 9390 4242 9352 4208 9353
TIME...MOT...LOC 2017Z 267DEG 41KT 4239 9351 4222 9355 4208 9358 

$$

SKOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 12:42 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Sep 9, 12:42 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1242 PM CDT Fri Sep 9 2016

...Aviation Update...

.SHORT TERM.../Today/
Issued at 328 AM CDT Fri Sep 9 2016

Main challenges today will be convection and temperatures. First
impressions...models not doing very well early this morning. At
0730z there is little convection over northwest/western Iowa while
most of the hires models suggested that areal coverage of
thunderstorms would be filling into this area by now. Isolated weak
convection has attempted to develop near Denison/Carroll...but it is
having difficulty holding together. Subjective 03z surface shows a
weak stationary front across southern Iowa...tied to a low over
north central Nebraska. Aloft at H850...flow remains weak over most
of Iowa from the south/southwest at 10-15kts while slightly stronger
flow of 10 to 20kts is persisting in Nebraska. There is also a warm
front aloft which is most likely resulting in the convection now
over eastern South Dakota/western MN. The general lack of convection
at 0730z might be tied to the stronger MCS south in Kansas-Missouri.
As a result of the situation...have trimmed back PoP northwest
through 11-12z and gradually increase across north/north central
through 18z...keeping most of south central dry for now. The push of
mainly stratiform precipitation over northern Missouri may affect
the southeast through 18z. A slightly more consistent picture is
expected this afternoon as the cool front/low sweeps east into the
area.

The weak Nebraska surface low will track into Iowa later this
morning keeping the south in the warm sector. Shower and thunder
chances will remain north with generally increasing chances again
northwest to southeast through 00z. The ESRL HRRR...NMM...ARW and
most of the synoptic models agree that the front will begin to light
up during the afternoon. The initial surge of instability along the
boundary over western/southwest Iowa should be the main concern for
severe weather into the mid to late afternoon hours. This area will
have longer to recover and remain undisturbed for most of the day.
Bulk shear is not particularly strong but enough at 25 to 40kt to
support severe weather with wind and hail the main concerns.
Sufficient cape to 1600-2000 J/KG over the west will diminish
quickly into the evening hours though shear increases behind the
boundary. H850 moisture analysis at 00z shows tropical remnants of
Newton now extending from Texas to Nebraska and this will feed into
the front today. Precipitable water forecast is between 1.5 and 1.75
this afternoon. With some focus along the front the potential for a
1 to 2 inch rainfall is possible. We continue outlooked for a slight
risk of excessive rainfall today through evening. Though the risk is
there...it remains more isolated due to the expectation that the
front will push the storms along as it moves east.  1 hour flash
flood guidance is at least 1.5 inches or higher...with 3 hour at
least 1.75 inches or higher. The areas which experienced heavier
rainfall Tuesday through Wednesday evening may experience minor
runoff issues if some of the storms manage to output up to 2
inches/hour.  Typical urban runoff is also possible in the metro
areas as well.  The storms are progged to affect the I35 corridor
and the Des Moines area by 23-00z...so this line may impact rush
hour traffic later today. For now will not highlight any areas with
headlines given storm movement of 20 to 25kts should offset rainfall
rates. Highs today will recover into the mid 70s north to the lower
80s in central and southern areas.

.LONG TERM.../Tonight through Thursday/
Issued at 328 AM CDT Fri Sep 9 2016

Forecast focus is on lingering storm chances tonight...with drier
and pleasant conditions this weekend into early next week.

Tonight: Forecast Confidence = Medium

An MCS or broken line of storms is expected to be ongoing at the
beginning of the period along a cold front that will bisect Iowa
from NE to SW at 00Z Saturday. The front and associated storms
should remain fairly progressive as they move off to the
east/southeast. The latest CAM guidance from the NSSL WRF, 4KM NAM
NEST, WRF ARW/NMM, and ESRL HRRR indicate that a majority of the
storms should exit the area by 06-09Z Saturday.  The primary severe
threat this evening and tonight /conditional on instability/ will
likely be damaging winds, due to linear MCS mode, along with
locally heavy rainfall. Behind the cold front, breezy northwest
winds will advect in a cooler and drier airmass. Lows tonight
should fall into the 50s.

Saturday through Monday: Forecast Confidence = High

Surface high pressure will build into the Midwest in the wake of the
aforementioned cold front which will result in a stretch of
fantastic weather from Saturday through Monday. Could see some
residual cloudiness Saturday morning, otherwise expect Saturday to
be a breezy day with northwest winds of 15 to 25 mph due to a fairly
tight pressure gradient and subsidence in the wake of the upper
shortwave. H8 temps in the 8C to 10C range will keep highs in the
upper 60s and lower 70s. Southerly return flow on the backside of
the surface high will lead to a moderation in temps on Sunday and
Monday with highs in the 70s to lower 80s.  Dewpoint values will
generally be in the 50s, very comfortable.

Monday Night through Thursday: Forecast Confidence = Medium/High

The 00z suite of models have slowed the next upper trough and
associated cold front a bit, but is still expected to impact the
area from Monday night into Tuesday, resulting in a chance of
showers/tstms, especially over southern Iowa. In the wake of this
frontal passage, a strong Canadian high pressure system is expected
to move into the region on Wed-Thu with the possibility of some of
the coolest weather of the season thus far. Highs on Tuesday and
Wednesday will likely remain in the 60s with lows in the 40s over
northern Iowa on Tuesday night.

&&

.AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/
Issued at 1239 PM CDT Fri Sep 9 2016

A few challenges through the TAF period...winds, ceilings,
weather type, visibilities. All of which are tied to convection
and/or the impending cold front. For the time being, have hedged
ceilings/weather type/visibilities more generally in/around VFR with
the idea of adding detail as details become clearer. Certainly
MVFR if not IFR conditions will occur as showers/storms pass. Winds
attempted to be tied with anticipated cold front passage. Most
consequential weather/conditions will linger to around 00z, closer
to 03z for KOTM, before clearing out overnight with frontal
passage.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through late tonight for Bremer-Butler-Cerro
Gordo-Franklin-Hancock-Winnebago-Worth.

&&

SHORT TERM...REV
LONG TERM...Fowle
AVIATION...Curtis
Hazardous weather outlook, Sep 9, 3:55 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
355 AM CDT FRI SEP 9 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-100900-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
355 AM CDT FRI SEP 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN IOWA THIS
MORNING. AFTER A RELATIVELY LULL IN THE ACTION...SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
AFTERNOON AND EVENING. THE GREATEST THREAT FOR SEVERE STORMS IS
ACROSS SOUTHWEST AND SOUTH-CENTRAL IOWA. THE PRIMARY THREATS WILL
BE LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. AN
ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ADDITIONAL THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT THROUGH TUESDAY
NIGHT AND AGAIN ON THURSDAY. THE THREAT FOR SEVERE WEATHER IN
THIS PERIOD IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.

FOWLE

In the hours before

Local storm report, Sep 9, 12:05 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1205 PM CDT FRI SEP 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       CLARKSVILLE             42.78N 92.67W
09/09/2016  M2.90 INCH       BUTLER             IA   PUBLIC

            TWO HOUR TOTAL.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Sep 9, 12:11 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1211 PM CDT FRI SEP 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     HEAVY RAIN       CLARKSVILLE             42.78N 92.67W
09/09/2016  M2.90 INCH       BUTLER             IA   TRAINED SPOTTER

            MUCH OF THE RAIN OCCURRED OVER THE PAST 2
            HOURS.

&&

RAD
Local storm report, Sep 9, 1:20 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
120 PM CDT FRI SEP 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HEAVY RAIN       CLARKSVILLE             42.78N 92.67W
09/09/2016  M3.25 INCH       BUTLER             IA   TRAINED SPOTTER

            UPDATED RAINFALL. RAIN HAS ENDED AT THIS
            TIME.

&&

RAD
Special weather statement, Sep 9, 1:29 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
129 PM CDT FRI SEP 9 2016

IAZ033-034-044-045-091915-
CARROLL IA-CRAWFORD IA-SAC IA-CALHOUN IA-
129 PM CDT FRI SEP 9 2016

...STRONG WINDS POSSIBLE WITH LINE OF STORMS IN WEST CENTRAL IOWA...

AT 128 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR SAC CITY TO 6 MILES WEST OF DENISON.
MOVEMENT WAS EAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. A
SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR THE PORTION OF THE LINE
FURTHER SOUTH.

LOCATIONS IMPACTED INCLUDE...
CARROLL...LAKE CITY...LAKE VIEW...BLACK HAWK LAKE...WALL LAKE...
ARCADIA...BREDA...LOHRVILLE...AUBURN...WESTSIDE...DELOIT...HALBUR...
LIDDERDALE...LANESBORO...YETTER...WALL LAKE MUNICIPAL AIRPORT...
BLACKHAWK LAKE STATE PARK...SAC CITY MUNICIPAL AIRPORT...HOBBS COUNTY
PARK AND SWAN LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4239 9497 4226 9450 4221 9458 4221 9463
      4218 9463 4200 9491 4199 9510 4208 9510
      4204 9549
TIME...MOT...LOC 1828Z 290DEG 28KT 4244 9490 4204 9548

SKOW
Special weather statement, Sep 9, 1:59 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
159 PM CDT FRI SEP 9 2016

IAZ034>036-044>047-057-058-091945-
GUTHRIE IA-AUDUBON IA-WEBSTER IA-CARROLL IA-BOONE IA-CRAWFORD IA-
CALHOUN IA-HAMILTON IA-GREENE IA-
159 PM CDT FRI SEP 9 2016

...LINE OF STORMS MAY PRODUCE PERIODS OF STRONG WINDS...

AT 158 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR ROCKWELL CITY TO NEAR IRWIN. MOVEMENT WAS
EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CARROLL...JEFFERSON...ROCKWELL CITY...LAKE CITY...MANNING...COON
RAPIDS...GLIDDEN...GOWRIE...DAYTON...GRAND JUNCTION...STRATFORD...
COALVILLE...SCRANTON...OTHO...BAYARD...STANHOPE...LEHIGH...CHURDAN...
CALLENDER AND FARNHAMVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4248 9453 4240 9367 4170 9456 4181 9509
      4186 9510 4186 9525
TIME...MOT...LOC 1858Z 281DEG 32KT 4242 9452 4186 9522

SKOW
Special weather statement, Sep 9, 2:28 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
228 PM CDT FRI SEP 9 2016

IAZ035>037-046>048-059-060-092015-
WEBSTER IA-STORY IA-BOONE IA-DALLAS IA-POLK IA-HARDIN IA-HAMILTON IA-
GREENE IA-
228 PM CDT FRI SEP 9 2016

...STRONG WINDS WITH LINE OF STORMS MOVING THROUGH CENTRAL IOWA...

AT 227 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES EAST OF GOWRIE TO 7 MILES SOUTH OF
JEFFERSON. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. A
SPOTTER IN CHURDAN REPORTED WINDS AROUND 55 MPH WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMES...ANKENY...BOONE...PERRY...NEVADA...JEFFERSON...STORY CITY...
POLK CITY...HUXLEY...MADRID...OGDEN...SLATER...ROLAND...JEWELL
JUNCTION...GILBERT...GOWRIE...WOODWARD...IOWA STATE CENTER...BIG
CREEK LAKE AND BOONE SPEEDWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.

&&

LAT...LON 4174 9354 4192 9452 4235 9422 4231 9317
TIME...MOT...LOC 1927Z 277DEG 36KT 4233 9410 4190 9440

SKOW

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:16 AM CDTSpecial Weather StatementDMXEmmet, Kossuth, Palo Alto, Pocahontas, Sac44 min
Sep 9, 9:28 AM CDTSpecial Weather StatementDMXPalo Alto32 min
Sep 9, 10:22 AM CDTSpecial Weather StatementDMXCalhoun, Cerro Gordo, Hancock, Humboldt, Webster, Wright38 min
Sep 9, 11:01 AM CDTSpecial Weather StatementDMXBoone, Cerro Gordo, Franklin, Greene, Hamilton, Hardin and 3 more59 min
Sep 9, 11:31 AM CDTFlash Flood WarningDMXBremer, Butler, Franklin6 hr
Sep 9, 11:40 AM CDTFlash Flood WatchDMXBremer, Butler, Cerro Gordo, Franklin, Hancock, Winnebago and 1 more6 hr
Sep 9, 11:55 AM CDTSpecial Weather StatementDMXBremer80 min
Sep 9, 1:17 PM CDTSevere Thunderstorm WarningDMXCrawford43 min
Sep 9, 1:29 PM CDTSpecial Weather StatementDMXCarroll46 min
Sep 9, 1:59 PM CDTSpecial Weather StatementDMXCarroll, Greene, Hamilton, Webster46 min
Sep 9, 2:28 PM CDTSpecial Weather StatementDMXBoone, Greene, Story47 min
Sep 9, 2:59 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison31 min
Sep 9, 3:12 PM CDTSpecial Weather StatementDMXDallas, Madison, Polk48 min
Sep 9, 4:01 PM CDTSpecial Weather StatementDMXJasper, Madison, Polk, Warren44 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.